Urology/Two questions regarding erectile vasculature
QUESTION: Hello doctor, I am a 23 year old male who suffers from erectile dysfunction. As you can probably, life is pretty worthless at the moment. I currently take HCTZ 25, Toprol xl 12.5 for hypertension and palpitations. Up until about 21-22 I had raging erections with no problem, I didn't have enough awareness to watch my erectile health closely as the doctor added drugs for hypertension
1. Hypothetically speaking, if a drug I am taking is causing impotence is 2 days long enough to dismiss the drug as a cause? Perhaps a week?
2. Watching pornography I can usually get an erection through stimulation. The problem is it doesn't last long particularly if I stop stimulating it, does this rule out arteriolar damage such as plaques? Does it make venous leak a more likely possibility?
I saw a urologist who told me my hypertension couldn't possibly affect me erections at this age and ushered me out of the door. I began taking an antidepressant via his advice but my erections remain awful. Is he right ?
I assume you mean how long do you have to stop a drug to determine if it's causing a side effect like ED. The answer is: it depends on the drug and the underlying problem that is causing your ED. Any drug that corrects heart issues and hypertension can theoretically result in ED if the change from abnormally high blood pressure to normal is enough all by itself to cause your ED.
Hypertension does not cause ED, but drugs to treat the hypertension might and the same process that causes hypertension, such as arteriosclerosis, might also clog the arteries in the penis and cause ED.
Antidepressants can cause ED and ejaculatory problems. I suggest you seek the advice of another urologist.
---------- FOLLOW-UP ----------
QUESTION: Thank you very much doctor. Very quickly
1.Do you think it is likely that I have arteriosclerosis serious enough to cause ED at 23? If this is the case, doesnt it mean ill likely be dead by 40 from clogged arteries? I seem to be the only 23 year old unable to even have sex. :(
Thank you for explaining that theoretically the very act of lowering my pressure may also be causing the ED.
2.If I can achieve erections ocassionally through stimulation that DONT last unless I continue stimulation does this make arteriosclerosis or vascular ED less likely?
Thank you again sir, I was really upset leaving the uros office who essentially told me nothing. You response "althougj not necessarily the news I wanted to hear" has brightened my day, and filled me with hope.
It is not likely to have arteriosclerosis at 23 years of age, but if you have hypertension then you have something wrong with your blood pressure control mechanism.
Your description of the ED does not help in distinguishing arteriosclerosis or vasculogenic ED.
Now concentrate on the various treatments to overcome this and don't focus so much on the cause since that is rarely treatable.